Alert archive / Minnesota / Wind Chill Advisories in 2017
Wind Chill Advisory 3, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind chill advisory at Jan 12, 2017, 3:35 PM CST for Dickinson County, Osceola County, Iowa; 7 counties in Minnesota; 5 counties in South Dakota. It took effect at Jan 12, 2017, 6:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2017, 3:35 PM CST (21:35 UTC)
- In effect from
- Jan 12, 2017, 6:00 PM CST
- Expired
- Jan 13, 2017, 5:46 AM CST
- In force
- 12 hr
- Issued by
- NWS Sioux Falls, SD
Counties Dickinson County, IA, Osceola County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Beadle County, SD, Brookings County, SD, Kingsbury County, SD, Lake County, SD, Moody County, SD
The radar
The Sioux Falls radar (KFSD), 61 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1771 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
472 WWUS43 KFSD 122135 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 335 PM CST THU JAN 12 2017 IAZ002-003-MNZ071-072-080-081-089-090-097-SDZ038>040-055-056- 130545- /O.NEW.KFSD.WC.Y.0003.170113T0000Z-170113T1300Z/ OSCEOLA-DICKINSON-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES- JACKSON-PIPESTONE-BEADLE-KINGSBURY-BROOKINGS-LAKE-MOODY- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...TYLER...HENDRICKS...LAKE BENTON...IVANHOE... MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...HURON...DE SMET... ARLINGTON...LAKE PRESTON...BROOKINGS...MADISON...ORLAND... FLANDREAU 335 PM CST THU JAN 12 2017 ...WIND CHILL ADVISORY IN EFFECT UNTIL 7 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CST FRIDAY. * WIND AND VISIBILITY...NORTHWEST WINDS OF 5 TO 10 MPH WILL BECOME AND REMAIN LIGHT THROUGH EARLY FRIDAY MORNING. * WIND CHILL VALUES...WIND CHILL VALUES OF 20 TO 30 BELOW ZERO ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ031-032-NEZ013-014-130545- /O.NEW.KFSD.WS.A.0001.170115T1800Z-170117T0600Z/ WOODBURY-IDA-DIXON-DAKOTA- INCLUDING THE CITIES OF...SIOUX CITY...IDA GROVE...HOLSTEIN... BATTLE CREEK...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY 335 PM CST THU JAN 12 2017 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING. * TIMING...PRECIPITATION WILL BEGIN SUNDAY AFTERNOON AND CONTINUE INTO MONDAY. * ACCUMULATIONS...PRECIPITATION IS EXPECTED TO BEGIN AS EITHER FREEZING RAIN OR SLEET SUNDAY AFTERNOON, PRIOR TO SWITCHING OVER TO SNOW MONDAY AFTERNOON. ICE ACCUMULATIONS OF UP TO A QUARTER OF AN INCH ARE POSSIBLE, WITH MINOR SNOW ACCUMULATIONS MONDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
814 WWUS43 KFSD 130302 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 902 PM CST THU JAN 12 2017 IAZ002-003-MNZ071-072-080-081-089-090-097-SDZ038>040-055-056- 131115- /O.CON.KFSD.WC.Y.0003.000000T0000Z-170113T1300Z/ OSCEOLA-DICKINSON-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES- JACKSON-PIPESTONE-BEADLE-KINGSBURY-BROOKINGS-LAKE-MOODY- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...TYLER...HENDRICKS...LAKE BENTON...IVANHOE... MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...HURON...DE SMET... ARLINGTON...LAKE PRESTON...BROOKINGS...MADISON...ORLAND... FLANDREAU 902 PM CST THU JAN 12 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST FRIDAY... * WIND AND VISIBILITY...NORTHERLY WINDS OF 5 TO 10 MPH WILL BECOME LIGHT AND VARIABLE AFTER MIDNIGHT. * WIND CHILL VALUES...WIND CHILL VALUES WILL LIKELY HOVER NEAR 20 BELOW TO 25 DEGREES BELOW ZERO BEFORE MODERATING TOWARD MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ031-032-NEZ013-014-131115- /O.CON.KFSD.WS.A.0001.170115T1800Z-170117T0600Z/ WOODBURY-IDA-DIXON-DAKOTA- INCLUDING THE CITIES OF...SIOUX CITY...IDA GROVE...HOLSTEIN... BATTLE CREEK...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY 902 PM CST THU JAN 12 2017 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... * TIMING...PRECIPITATION WILL BEGIN SUNDAY AFTERNOON AND CONTINUE INTO MONDAY. * ACCUMULATIONS...PRECIPITATION IS EXPECTED TO BEGIN AS EITHER FREEZING RAIN OR SLEET SUNDAY AFTERNOON...PRIOR TO SWITCHING OVER TO SNOW MONDAY AFTERNOON. ICE ACCUMULATIONS OF UP TO A QUARTER OF AN INCH ARE POSSIBLE...WITH MINOR SNOW ACCUMULATIONS MONDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
178 WWUS43 KFSD 130930 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 330 AM CST FRI JAN 13 2017 IAZ002-003-131730- /O.EXA.KFSD.WS.A.0001.170115T1800Z-170117T0600Z/ /O.CON.KFSD.WC.Y.0003.000000T0000Z-170113T1300Z/ OSCEOLA-DICKINSON- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK 330 AM CST FRI JAN 13 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST THIS MORNING... ...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING. * TIMING...PRECIPITATION WILL BEGIN SUNDAY AFTERNOON AND CONTINUE INTO MONDAY. * ACCUMULATIONS...PRECIPITATION IS EXPECTED TO BEGIN AS EITHER FREEZING RAIN...SLEET...OR SNOW ON SUNDAY AFTERNOON...THEN MOST LIKELY BECOMING ALL FREEZING RAIN BY SUNDAY NIGHT INTO EARLY MONDAY. PRECIPITATION IS THEN EXPECTED TO SWITCH OVER TO SNOW ON MONDAY AFTERNOON. ICE ACCUMULATIONS OF UP TO A QUARTER OF AN INCH ARE POSSIBLE...WITH MINOR SNOW ACCUMULATIONS MONDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MNZ071-072-080-081-089-090-097-SDZ038>040-055-056-131300- /O.CON.KFSD.WC.Y.0003.000000T0000Z-170113T1300Z/ LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- BEADLE-KINGSBURY-BROOKINGS-LAKE-MOODY- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...HURON...DE SMET... ARLINGTON...LAKE PRESTON...BROOKINGS...MADISON...ORLAND... FLANDREAU 330 AM CST FRI JAN 13 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST THIS MORNING... * WIND AND VISIBILITY...WINDS WILL BE LIGHT AND VARIABLE. * WIND CHILL VALUES...WIND CHILL VALUES WILL LIKELY HOVER NEAR 20 BELOW TO 25 DEGREES BELOW ZERO BEFORE MODERATING TOWARD MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ001-012>014-020>022-SDZ070-071-131730- /O.EXA.KFSD.WS.A.0001.170115T1800Z-170117T0600Z/ LYON IA-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-BUENA VISTA- CLAY SD-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIOUX CENTER...ORANGE CITY...ROCK VALLEY...HAWARDEN... HULL...SHELDON...HARTLEY...SANBORN...SPENCER...LE MARS... CHEROKEE...STORM LAKE...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 330 AM CST FRI JAN 13 2017 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING. * TIMING...PRECIPITATION WILL BEGIN SUNDAY AFTERNOON AND CONTINUE INTO MONDAY. * ACCUMULATIONS...PRECIPITATION IS EXPECTED TO BEGIN AS EITHER FREEZING RAIN...SLEET...OR SNOW ON SUNDAY AFTERNOON...THEN MOST LIKELY BECOMING ALL FREEZING RAIN BY SUNDAY NIGHT INTO EARLY MONDAY. PRECIPITATION IS THEN EXPECTED TO SWITCH OVER TO SNOW ON MONDAY AFTERNOON. ICE ACCUMULATIONS OF UP TO A QUARTER OF AN INCH ARE POSSIBLE...WITH MINOR SNOW ACCUMULATIONS MONDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ IAZ031-032-NEZ013-014-131730- /O.CON.KFSD.WS.A.0001.170115T1800Z-170117T0600Z/ WOODBURY-IDA-DIXON-DAKOTA- INCLUDING THE CITIES OF...SIOUX CITY...IDA GROVE...HOLSTEIN... BATTLE CREEK...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY 330 AM CST FRI JAN 13 2017 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... * TIMING...PRECIPITATION WILL BEGIN SUNDAY AFTERNOON AND CONTINUE INTO MONDAY. * ACCUMULATIONS...PRECIPITATION IS EXPECTED TO BEGIN AS EITHER FREEZING RAIN...SLEET...OR SNOW ON SUNDAY AFTERNOON...THEN MOST LIKELY BECOMING ALL FREEZING RAIN BY SUNDAY NIGHT INTO EARLY MONDAY. PRECIPITATION IS THEN EXPECTED TO SWITCH OVER TO SNOW ON MONDAY AFTERNOON. ICE ACCUMULATIONS OF UP TO A QUARTER OF AN INCH ARE POSSIBLE...WITH MINOR SNOW ACCUMULATIONS MONDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
936 WWUS43 KFSD 131146 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 546 AM CST FRI JAN 13 2017 IAZ002-003-132200- /O.CAN.KFSD.WC.Y.0003.000000T0000Z-170113T1300Z/ /O.CON.KFSD.WS.A.0001.170115T1800Z-170117T0600Z/ OSCEOLA-DICKINSON- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK 546 AM CST FRI JAN 13 2017 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WIND CHILL ADVISORY. * TIMING...PRECIPITATION WILL BEGIN SUNDAY AFTERNOON AND CONTINUE INTO MONDAY. * ACCUMULATIONS...PRECIPITATION IS EXPECTED TO BEGIN AS EITHER FREEZING RAIN...SLEET...OR SNOW ON SUNDAY AFTERNOON...THEN MOST LIKELY BECOMING ALL FREEZING RAIN BY SUNDAY NIGHT INTO EARLY MONDAY. PRECIPITATION IS THEN EXPECTED TO SWITCH OVER TO SNOW ON MONDAY AFTERNOON. ICE ACCUMULATIONS OF UP TO A QUARTER OF AN INCH ARE POSSIBLE...WITH MINOR SNOW ACCUMULATIONS MONDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MNZ071-072-080-081-089-090-097-SDZ038>040-055-056-131300- /O.CAN.KFSD.WC.Y.0003.000000T0000Z-170113T1300Z/ LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- BEADLE-KINGSBURY-BROOKINGS-LAKE-MOODY- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...HURON...DE SMET... ARLINGTON...LAKE PRESTON...BROOKINGS...MADISON...ORLAND... FLANDREAU 546 AM CST FRI JAN 13 2017 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WIND CHILL ADVISORY. INCREASING CLOUDS AND VERY LIGHT WINDS WILL CONTINUE TO ALLOW TEMPERATURE TO RISE SLOWLY THIS MORNING. WIND CHILL VALUES HAVE RISEN THROUGH THE NIGHT...BUT WILL REMAIN BETWEEN 5 AND 15 ABOVE ZERO THROUGH MID-MORNING. $$ IAZ001-012>014-020>022-031-032-NEZ013-014-SDZ070-071-132200- /O.CON.KFSD.WS.A.0001.170115T1800Z-170117T0600Z/ LYON IA-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-BUENA VISTA- WOODBURY-IDA-DIXON-DAKOTA-CLAY SD-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIOUX CENTER...ORANGE CITY...ROCK VALLEY...HAWARDEN... HULL...SHELDON...HARTLEY...SANBORN...SPENCER...LE MARS... CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...HOLSTEIN... BATTLE CREEK...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY... VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 546 AM CST FRI JAN 13 2017 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... * TIMING...PRECIPITATION WILL BEGIN SUNDAY AFTERNOON AND CONTINUE INTO MONDAY. * ACCUMULATIONS...PRECIPITATION IS EXPECTED TO BEGIN AS EITHER FREEZING RAIN...SLEET...OR SNOW ON SUNDAY AFTERNOON...THEN MOST LIKELY BECOMING ALL FREEZING RAIN BY SUNDAY NIGHT INTO EARLY MONDAY. PRECIPITATION IS THEN EXPECTED TO SWITCH OVER TO SNOW ON MONDAY AFTERNOON. ICE ACCUMULATIONS OF UP TO A QUARTER OF AN INCH ARE POSSIBLE...WITH MINOR SNOW ACCUMULATIONS MONDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Jan 12, 3:25 PM CST, 10 minutes earlier.
Area forecast discussion, Jan 12, 3:25 PM CST, 10 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
325 PM CST Thu Jan 12 2017
.SHORT TERM...(This evening through Friday)
Issued at 325 PM CST Thu Jan 12 2017
After the passage of a weak cold front, Arctic high will settle into
the area tonight. Winds will start waning down late in the evening,
but temperatures will continue to fall through around midnight.
Temperatures rise gradually after 06z with the increase of clouds
from the southwest. Wind chills are expected to fall to 20 below to
30 below tonight, with the coldest readings around 06z. Lowest
readings are likely across southwest Minnesota, and areas along and
north of Highway 14. A wind chill advisory will be issued from 00z
tonight to 13z Friday.
Behind this Arctic high, unsettled weather conditions return again
across the area early Friday morning. As the Arctic air moves
northeast, an area of warm and more moist air will be advecting
northward, increasing risk of precipitation, with thermal profiles
suggesting all snow. Given that dry air from the Arctic ridge in the
northeast area will persist, snow will have difficulties to keep
developing across southwest Minnesota. Higher chances will occur in
the morning along and west of the James River. In terms of snow
amounts, less than a half inch is possible in most areas.
.LONG TERM...(Friday night through Thursday)
Issued at 325 PM CST Thu Jan 12 2017
Relatively quiet first half of the weekend with zonal flow resulting
in near seasonal temperatures.
Southerly flow develops on Sunday with saturation deepening
throughout the day. Models are suggesting a cold layer near the
surface with warm layer near 850 mb developing aloft. 12Z suite of
models are starting to align resulting in greater confidence in
track of the system. With that said, degree of warming aloft is
still inconsistent, with the ECMWF running 2-3 degrees C warmer than
Canadian/GFS. Have begun to raise wet bulb aloft to increase areal
coverage of icing potential Sunday night into Monday. Appears the
greatest threat will be ahead of inverted trough type feature that
appears to set up near the James River Valley, and shift east
throughout the day on Monday. Models differing on the amount of
cooling behind the trough, but all suggest a transition to snow on
the backside of this system. With coordination, have issued a
Winter Storm Watch for the southern most tier of counties across
northeast Nebraska into northwest Iowa.
Chinook pattern develops mid week next week resulting in mild
temperatures expanding east of the Rockies. Still may be a struggle
to warm too much above average across the eastern half of the
forecast area-as mixing will be fairly limited. If we are able to
draw the warm air aloft to the surface, potential exists for warming
well above normal.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1125 AM CST Thu Jan 12 2017
Main concern over next few hours is the wind conditions as a cold
front passes through, mainly across KHON and KFSD locations. Look
for winds becoming NNW 15 to 20 kts, gusting to 25 kts through
23z. VFR conditions will prevail through most of the period.
Periods of MVFR ceilings possible north and east of KFSD at the
end of the TAF period as a shortwave moves through the area.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Wind Chill Advisory until 7 AM CST Friday for SDZ038>040-055-056.
MN...Wind Chill Advisory until 7 AM CST Friday for MNZ071-072-080-081-
089-090-097.
IA...Wind Chill Advisory until 7 AM CST Friday for IAZ002-003.
Winter Storm Watch from Sunday afternoon through Monday evening
for IAZ031-032.
NE...Winter Storm Watch from Sunday afternoon through Monday evening
for NEZ013-014.
&&
SHORT TERM...JH/JM5
LONG TERM...BT
AVIATION...JH/JM5Hazardous weather outlook, Jan 12, 3:38 AM CST, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 338 AM CST THU JAN 12 2017 SDZ038-039-050-052>054-057>060-063-064-130945- BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA- DAVISON-HANSON-CHARLES MIX-DOUGLAS- 338 AM CST THU JAN 12 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WIND CHILLS TONIGHT AND INTO FRIDAY MORNING...WILL FALL AS LOW AS 10 TO 20 DEGREES BELOW ZERO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER STORM WILL BE POSSIBLE EARLY NEXT WEEK ACROSS THE REGION. THERE REMAINS A HIGH DEGREE OF UNCERTAINTY REGARDING THE TRACK OF THIS SYSTEM...WITH THE GREATEST IMPACTS CURRENTLY FOCUSED OVER AREAS EAST OF THE JAMES RIVER VALLEY. CONTINUE TO MONITOR YOUR LOCAL FORECAST INTO THE WEEKEND AS THIS STORM APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ001-012>014-020>022-031-032-NEZ013-014-SDZ061-062-065>071- 130945- LYON IA-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-BUENA VISTA- WOODBURY-IDA-DIXON-DAKOTA-MCCOOK-MINNEHAHA-HUTCHINSON-TURNER- LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- 338 AM CST THU JAN 12 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...WEST CENTRAL IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WINDS CHILLS ARE EXPECTED TO FALL BETWEEN 15 AND 25 DEGREES BELOW ZERO LATE TONIGHT AND INTO FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER STORM MAY IMPACT THE REGION EARLY NEXT WEEK BRINGING THE POTENTIAL FOR A WINTRY MIX OF PRECIPITATION AND ACCUMULATING SNOW. PRECIPITATION CHANCES WILL INCREASE LATE SUNDAY AND CONTINUE INTO TUESDAY. THERE REMAINS CONSIDERABLE UNCERTAINTY WITH THE TRACK OF THIS STORM SYSTEM...AND THE STORM TRACK WILL DETERMINE THE LOCATIONS AND TYPES OF PRECIPITATION EXPECTED TO FALL. CONTINUE TO MONITOR YOUR LOCAL FORECAST INTO THE WEEKEND AS THIS STORM APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ002-003-MNZ071-072-080-081-089-090-097-098-SDZ040-055-056- 130945- OSCEOLA-DICKINSON-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES- JACKSON-PIPESTONE-ROCK-BROOKINGS-LAKE-MOODY- 338 AM CST THU JAN 12 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA AND EAST CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT PATCHY BLOWING SNOW MAY BE POSSIBLE LATER TODAY. IN ADDITION TO LOCALIZED VISIBILITY REDUCTIONS...SLICK SPOTS MAY FORM ON ROADS. WINDS CHILLS BETWEEN 15 AND 30 DEGREES BELOW ZERO ARE LIKELY TONIGHT INTO FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER STORM MAY IMPACT THE REGION EARLY NEXT WEEK BRINGING THE POTENTIAL FOR A WINTRY MIX OF PRECIPITATION AND ACCUMULATING SNOW. PRECIPITATION CHANCES WILL INCREASE LATE SUNDAY AND CONTINUE INTO TUESDAY. THERE REMAINS CONSIDERABLE UNCERTAINTY WITH THE TRACK OF THIS STORM SYSTEM...AND THE STORM TRACK WILL DETERMINE THE LOCATIONS AND TYPES OF PRECIPITATION EXPECTED TO FALL. CONTINUE TO MONITOR YOUR LOCAL FORECAST INTO THE WEEKEND AS THIS STORM APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 3:35 PM CST | Winter Storm Watch | FSD | Buena Vista, Cherokee, Clay, Dickinson, Ida, Lyon and 5 more | 71 hr |
Nearby
Wind Chill Advisories in Minnesota, 2017Wind Chill Advisories in South Dakota, 2017Wind Chill Advisories in Iowa, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.